MAUDE Adverse Event Report: IMPLANTECH ASSOCIATES, INC. CONTOURFLEX (TM) TEARDROP GLUTEAL IMPLANT

IMPLANTECH ASSOCIATES, INC. CONTOURFLEX (TM) TEARDROP GLUTEAL IMPLANT
Model Number N/A
Health Effect - Clinical Codes Failure of Implant (1924); Post Operative Wound Infection (2446); Fluid Discharge (2686)
Date of Event 12/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: method: the actual device was not evaluated, however implantech reviewed manufacturing records, sterilization records, and product labeling.Results: no failure was detected.Conclusion: the possibility of serous fluid accumulation and/or infection are known, inherent risks associated with implant surgery.
 
Event or Problem Description
Complainant reported that patient who had implantech gluteal implants placed in the calf region bilaterally, subsequently developed serous fluid accumulation in the area of the right side implant.Patient had the area drained repeatedly starting approximately 2 months post-operatively.For the next 21 months, the patient had the area drained repeatedly and took several courses of oral antibiotics, as well.The patient had the right side device explanted approximately 23 months post-operatively.Complainant reported that cultures taken 3 weeks before explant and on the day of the explant came back negative.There was a culture taken from the patient about 8 days after the explant surgery, and psuedomonas aeruginosa was identified.In latest follow up with complainant, patient's infection appears to be resolved, however patient has not scheduled any replacement.

Brand Name
CONTOURFLEX (TM) TEARDROP GLUTEAL IMPLANT
Common Device Name
GLUTEAL IMPLANT
Manufacturer (Section D)
IMPLANTECH ASSOCIATES, INC.
6025 nicolle street, suite b
ventura CA 93003
MDR Report Key6311439
Report Number2028924-2017-00002
Device Sequence Number18938770
Product Code MIB
UDI-Device IdentifierM724CCB611
UDI-PublicM724CCB611
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K052504
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/01/2018
Device Model NumberN/A
Device Catalogue NumberCCB6-1
Device Lot Number850515
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2017
Initial Report FDA Received Date02/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR